Do antidepressants cause restless leg syndrome?

Sometimes. Akisthesia (an inner restlessness that can manifest very much like restless legs syndrome) has been reported as a side effect of some antidepressants like prozac, Paxil (paroxetine) and tricyclic antidepressants. However, it is more commonly seen in patients that are on antipsychotic drugs like haldol.

Related Questions

Do antidepressants cause restless legs syndrome?

Meds can trigger RLS. What "causes" RLS is uncertain. It may be related to genetics, deficiency of iron in the brain, hormonal changes, pregnancy, parkinson's disease. Medications like antidepressants, antipsychotics, cold and allergy medications can trigger or aggravate rls. Treatment with medication can help diminish symptoms. Read more...
Possibly. Could help. Ssris, if stopped abruptly can cause shock like symptoms which could mimic restless legs. Buproprion is an antidepressant which effects brain Dopamine and which may help rls. For RLS caused by nightmares, i often prescribe low dose nortriptyline to lessen the vivid dreams. Read more...
YES. If somebody has a mild RLS antidepressants like ssri Prozac zoloft (sertraline) Celexa etc. Can make it worse to the level that patient feels symptoms. It can be significant in fact. Read more...

Is there a connection between antidepressants and symptoms of restless leg syndrome?

Could be, but. Details of rls, see my prior answer. Antidepressants may be associated with rls, but poor sleep state, fatigue, other sx of depression may also lead to rls. In these cases antidepressants may, in fact, help.It must be used correctly dx, and monitored carefully; as with any psychotropic drug, each interacts differently from 1to other. C primary care doc for DX or rx or proper referral. Read more...
Not usually. As dr. Kurzweil said, antidepressants are sometimes used to help RLS symptoms. Although any drug can cause virtually any side effect, it would be unusual for RLS symptoms to be due to anti-depressants. Read more...

If someone has depression & restless leg syndrome due to renal failure, what type of antidepressant is best. Dopamine agonist, ssri, benzo, or combo.

Many choices. You need to talk to your physician because there are many other issues we cannot cover. Since you have both depression renal failure and restless legs each needs specific diagnostic evaluation help answer your question. Read more...

Any connection between anti depressants and symptoms of restless leg syndrome?

Yes. Some prescription medicines can worsen rls, including anti-depressants, anti-histamines, and anti-nausea medications. Consider consultation with a sleep medicine specialist for further information. Read more...

What's gabapentin is all use for? And what cause restless leg syndrome

See below. Gabapentin is used to treat seizure or to treat nerve pain from viruses or diabetes. There is no specific cause for restless leg syndrome, but sometimes treatment of reversible states such as iron deficiency anemia can ameliorate restless leg syndrome. Read more...
Many uses. Gabapentin can be used for multiple conditions. It's original indication was for seizure disorder, these days it is used for chronic pain syndromes, migraine, restless legs, post herpetic neuralgia( pain after shingles). The cause of restless legs is unclear but it is mostly thought to have a genetic basis and also seems to be associated with a Dopamine brain irregularity. Read more...

Diagnosed with adrenal adenoma. Can this cause restless leg syndrome? Seem to be restless all over, though, like an urge to run to shake it off.

Very unlikely. Unfortunately no definite cause of RLS is known. It is suspected to be genetic. Dopamine agonist drugs like premipexole are very effective. Read more...
Most adrenal. Adenomas are benign and incidental; discovered due to ct or MRI for other reasons. However, they all need to be evaluated. It is highly unlikely that this is the etiology for your symptoms, but you need to check w/your doctor. Read more...

Can using your laptops too often cause restless leg syndrome?

Indirectly maybe. Im not aware of any scientific research - but if you use your laptop on your legs a lot before bed and are not stretching and getting good exercise i imagine your legs could get stiff just as if you sat still with another heavy object on your lap for a long time. Read more...